Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 82, NWS Des Moines, IA

July 4, 2009Decatur County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 4, 2009, 8:52 AM CDT for Decatur County, Iowa. It took effect at Jul 5, 2009, 7:57 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2009, 8:52 AM CDT (13:52 UTC)
In effect from
Jul 5, 2009, 7:57 AM CDT
Expired
Jul 6, 2009, 3:32 AM CDT
In force
20 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Decatur County, IA

The radar

The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Thompson River at Davis City (DVSI4).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06898000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 041352
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
852 AM CDT SAT JUL 04 2009

...IMPORTANT--MINOR FLOODING IS FORECAST...

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING...


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-051352-
/O.NEW.KDMX.FL.W.0082.090705T0000Z-090707T1200Z/
/DVSI4.1.ER.090705T0000Z.090705T1800Z.090706T1200Z.NO/
852 AM CDT SAT JUL 04 2009

...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  8:00 AM SATURDAY THE STAGE WAS 1.6 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.8 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  11 FEET...SOME FLOODING OCCURS AT THE DAVIS CITY PARK 
  AND CAMPGROUNDS.

$$

IAC007-185-051352-
/O.NEW.KDMX.FL.W.0083.090704T1643Z-090706T0253Z/
/PRMI4.1.ER.090704T1643Z.090704T1800Z.090705T0253Z.NO/
852 AM CDT SAT JUL 04 2009

...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY.
* UNTIL THIS EVENING.
* AT  6:00 AM SATURDAY THE STAGE WAS 8.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 20.1 FEET TODAY. FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  20 FEET...THERE WILL BE FLOODING OF FARMLANDS IN
CLOSE
  PROXIMITY TO THE CHANNEL.

$$
8 follow-up statements
000 
WGUS83 KDMX 041822
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
122 PM CDT SAT JUL 04 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-051822-
/O.CON.KDMX.FL.W.0082.090705T0000Z-090707T1200Z/
/DVSI4.1.ER.090705T0000Z.090705T1800Z.090706T1200Z.NO/
122 PM CDT SAT JUL 04 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  1:00 PM SATURDAY THE STAGE WAS 1.7 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.8 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  11 FEET...SOME FLOODING OCCURS AT THE DAVIS CITY PARK 
  AND CAMPGROUNDS.

$$

IAC007-185-051821-
/O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T0246Z/
/PRMI4.1.ER.090704T1256Z.090704T1600Z.090705T0246Z.NO/
122 PM CDT SAT JUL 04 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY.
* UNTIL THIS EVENING.
* AT 11:00 AM SATURDAY THE STAGE WAS 19.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS.

$$
000 
WGUS83 KDMX 042002
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
302 PM CDT SAT JUL 04 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-052002-
/O.EXT.KDMX.FL.W.0082.090705T1115Z-090707T1400Z/
/DVSI4.1.ER.090705T1115Z.090706T0000Z.090706T1400Z.NO/
302 PM CDT SAT JUL 04 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  2:00 PM SATURDAY THE STAGE WAS 1.7 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE 
  RISING TO 10.0 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT  10 FEET...SOME FLOODING OCCURS ON GRAVEL ROADS FROM 
  SHEWMAKER PARK TO OAKHILL CEMETARY NEAR THE TOWN OF GRAND RIVER IN
  NORTHWEST DECATUR COUNTY.

$$

IAC117-185-052002-
/O.EXT.KDMX.FL.W.0084.090705T1800Z-090707T0000Z/
/CHTI4.1.ER.090705T1800Z.090705T1800Z.090706T0000Z.NO/
302 PM CDT SAT JUL 04 2009

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL SUNDAY EVENING.
* AT  2:45 PM SATURDAY THE STAGE WAS 10.3 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO FLOOD STAGE SUNDAY.
* IMPACT...AT  15 FEET...WATER BEGINS FLOWING INTO NEARBY LOWLAND 
  AREAS.

$$
000 
WGUS83 KDMX 050118
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT SAT JUL 04 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-060118-
/O.EXT.KDMX.FL.W.0082.090705T1024Z-090707T1400Z/
/DVSI4.1.ER.090705T1024Z.090706T0000Z.090706T1400Z.NO/
818 PM CDT SAT JUL 04 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  7:00 PM SATURDAY THE STAGE WAS 5.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE 
  RISING TO 10.4 FEET SUNDAY EVENING. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.

$$

IAC117-185-060118-
/O.CON.KDMX.FL.W.0084.090705T1800Z-090707T0000Z/
/CHTI4.1.ER.090705T1800Z.090705T1800Z.090706T0000Z.NO/
818 PM CDT SAT JUL 04 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL SUNDAY EVENING.
* AT  7:15 PM SATURDAY THE STAGE WAS 13.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO FLOOD STAGE SUNDAY AND FALL BELOW FLOOD 
  STAGE SUNDAY EVENING.

$$

IAC007-185-060118-
/O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T0435Z/
/PRMI4.1.ER.090704T1256Z.090705T0000Z.090705T0435Z.NO/
818 PM CDT SAT JUL 04 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY.
* UNTIL THIS EVENING.
* AT  7:00 PM SATURDAY THE STAGE WAS 20.9 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...NEAR CREST NOW AND WILL FALL BELOW FLOOD STAGE 
  THIS EVENING.

$$

AW
000 
WGUS83 KDMX 050948
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
447 AM CDT SUN JUL 05 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-060947-
/O.EXT.KDMX.FL.W.0082.090705T1257Z-090707T1400Z/
/DVSI4.1.ER.090705T1257Z.090706T0000Z.090706T1400Z.NO/
447 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  4:00 AM SUNDAY THE STAGE WAS 7.7 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 10.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT 10 FEET...SOME FLOODING OCCURS ON GRAVEL ROADS FROM 
  SHEWMAKER PARK TO OAKHILL CEMETARY NEAR THE TOWN OF GRAND RIVER IN
  NORTHWEST DECATUR COUNTY.

$$

IAC117-185-060946-
/O.EXT.KDMX.FL.W.0084.090705T0945Z-090707T1152Z/
/CHTI4.1.ER.090705T0540Z.090705T1800Z.090706T1152Z.NO/
447 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL MONDAY MORNING.
* AT  4:16 AM SUNDAY THE STAGE WAS 15.7 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 15 FEET.
* FORECAST...RISE TO 17.2 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT 16 FEET...ABOUT 5,000 ACRES IS FLOODED.

$$

IAC007-185-060946-
/O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T1400Z/
/PRMI4.1.ER.090704T1256Z.090705T0500Z.090705T1400Z.NO/
447 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY.
* UNTIL THIS MORNING.
* AT  4:15 AM SUNDAY THE STAGE WAS 20.8 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 20 FEET...THERE WILL BE FLOODING OF FARMLANDS IN CLOSE
  PROXIMITY TO THE CHANNEL.

$$
000 
WGUS83 KDMX 051359
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT SUN JUL 05 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-061359-
/O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T1017Z/
/DVSI4.1.ER.090705T1610Z.090706T0000Z.090706T1017Z.NO/
859 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  8:00 AM SUNDAY THE STAGE WAS 8.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 9.7 FEET THIS EVENING. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT   9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY
PARK
  OCCURS ALONG WITH SOME RURAL ROADS.

$$

IAC117-185-061358-
/O.EXT.KDMX.FL.W.0084.000000T0000Z-090707T1330Z/
/CHTI4.1.ER.090705T0540Z.090705T1800Z.090706T1330Z.NO/
859 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL MONDAY MORNING.
* AT  8:15 AM SUNDAY THE STAGE WAS 16.3 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO 16.5 FEET TODAY. FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT  16 FEET...ABOUT 5,000 ACRES IS FLOODED.

$$

IAC007-185-061313-
/O.EXT.KDMX.FL.W.0083.000000T0000Z-090706T1313Z/
/PRMI4.1.ER.090704T1256Z.090705T0500Z.090705T1313Z.NO/
859 AM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY.
* UNTIL THIS MORNING.
* AT  7:00 AM SUNDAY THE STAGE WAS 19.3 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT  18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS.

$$
000 
WGUS83 KDMX 051853
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
153 PM CDT SUN JUL 05 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-061853-
/O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T1103Z/
/DVSI4.1.ER.090705T1515Z.090706T0000Z.090706T1103Z.NO/
153 PM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  1:00 PM SUNDAY THE STAGE WAS 9.3 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE TO 9.8 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  MONDAY MORNING.
* IMPACT...AT   9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY
PARK
  OCCURS ALONG WITH SOME RURAL ROADS.

$$

IAC117-185-061853-
/O.EXT.KDMX.FL.W.0084.000000T0000Z-090706T2003Z/
/CHTI4.1.ER.090705T0540Z.090705T1400Z.090705T2003Z.NO/
153 PM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TODAY...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON.
* UNTIL TODAY.
* AT  1:46 PM SUNDAY THE STAGE WAS 15.3 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TODAY.
* IMPACT...AT  16 FEET...ABOUT 5,000 ACRES IS FLOODED.

$$
000 
WGUS83 KDMX 060227
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT SUN JUL 05 2009


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-070227-
/O.EXT.KDMX.FL.W.0082.000000T0000Z-090707T0941Z/
/DVSI4.1.ER.090705T1515Z.090705T2300Z.090706T0941Z.NO/
927 PM CDT SUN JUL 05 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL MONDAY MORNING.
* AT  9:00 PM SUNDAY THE STAGE WAS 9.5 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS   9 FEET.
* FORECAST...NEAR CREST NOW AND WILL FALL BELOW FLOOD STAGE MONDAY     
  MORNING.

$$
000 
WGUS83 KDMX 060832
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT MON JUL 06 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC053-060902-
/O.CAN.KDMX.FL.W.0082.000000T0000Z-090707T0941Z/
/DVSI4.1.ER.090705T1515Z.090705T2300Z.090706T0701Z.NO/
332 AM CDT MON JUL 06 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* AT  3:00 AM MONDAY THE STAGE WAS 8.9 FEET...AND FALLING. 
* FELL BELOW FLOOD STAGE AT 2:01 AM MONDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS 9 FEET.
* FORECAST...FALL TO 2.5 FEET TUESDAY MORNING.
* IMPACT...AT 9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY PARK
  OCCURS ALONG WITH SOME RURAL ROADS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:20 AM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 4, 6:20 AM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
620 AM CDT SAT JUL 4 2009

.UPDATED FOR THE 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION NOW...EXPECTED TO
DROP EAST SOUTHEAST OF THE STATE BY LATE TODAY...ALLOWING FOR PRECIP
TO DIMINISH ACROSS THE AREA THROUGHOUT THE DAY. FAIRLY DECENT AREAL
COVERAGE ACROSS THE CWA...WITH THIS TREND EXPECTED TO CONTINUE TO
WIDESPREAD LIFT HANGING INTO THE MID MORNING HOURS. MAINLY LIGHT
SHOWERS...BUT A LINE OF THUNDERSTORMS MOVING ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL IOWA SHOULD CONTINUE TO BRING MODERATE TO
HEAVY RAIN AT TIMES THROUGH THE NEXT FEW HOURS. RAINFALL AMOUNTS
HAVE MAINLY RANGES FROM AROUND A TENTH TO HALF AN INCH...BUT HAVE
SEEN MUCH HIGHER REPORTS FROM SITES BENEATH THE HEAVIER BAND OF RAIN
STRETCHING FROM NEAR ATLANTIC TO OSCEOLA SOUTHEASTWARD. THIS BAND
SHOULD CONTINUE TO PROGRESS SLOWLY EASTWARD WITH TIME THROUGH THE
MID MORNING HOURS...ALLOWING WIDESPREAD AMOUNTS OF AT LEAST A HALF
AN INCH TO AN INCH ACROSS THE SOUTHERN CWA. OTHERWISE PRECIP TO
TAPER OFF THIS AFTERNOON AS SYSTEM HEADS TOWARD THE OHIO VALLEY.
WITH CLOUDS/PRECIP ACROSS MUCH OF THE AREA TODAY...EXPECT LITTLE
RECOVERY IN TEMPS. THEREFORE WENT A LITTLE COOLER THAN PREVIOUS
GRIDS...WITH HIGHS MAINLY IN THE LOW TO MID 70S.

.LONG TERM /TONIGHT THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN TONIGHT...AND WHEN THE SKY CLEARS OUT THERE
IS THE GOOD POSSIBILITY FOR FOG TO DEVELOP UNDER THE RIDGE. WILL NOT
MENTION IN THE FORECAST YET...BUT IT IS SOMETHING TO WATCH FOR LATER
SHIFTS. THE NEXT ISSUES APPEAR RELATIVELY MINOR...BUT UNDER AN
UNUSUALLY MOIST NORTHWESTERLY FLOW PATTEN AND A WEAK BACKDOOR FRONT
MOVING SOUTH AND SOUTHWEST INTO THE REGION LATE SUNDAY INTO
MONDAY...CANNOT JUSTIFY KEEPING THE FORECAST COMPLETELY DRY
EVERYWHERE. IT IS GOING TO BE DIFFICULT TIMING THE INDIVIDUAL
SHORTWAVES THAT COULD ENHANCE CONVECTIVE POTENTIAL...BUT IT SEEMS
THAT ONE WILL BE MOVING TOWARD NW IA LATE SUNDAY...THEN ANOTHER ONE
MOVING THROUGH MONDAY. A NARROW CORRIDOR OF MODEST INSTABILITY WITH
LITTLE INHIBITION DEVELOPS SUNDAY AFTN NW INTO CENTRAL SECTIONS.
HOWEVER...DEEP LAYER SHEAR ON THE WEAK END. SAME THING MONDAY AFTN
THOUGH A LITTLE FARTHER SOUTH AND WEST. THE GFS TRIES TO BRING AN
MCS THROUGH WRN/CENTRAL AREAS EARLY MONDAY...BUT THIS IS NOT
SUPPORTED BY PREVIOUS RUNS...SO WILL DISCOUNT THAT SCENARIO AT THIS
TIME. THE CONVECTIVE POTENTIAL SUNDAY AND MONDAY APPEAR MORE
DIURNALLY DRIVEN...WITH LITTLE CHANCES FOR CONVECTION AFTER
MIDNIGHT. WILL KEEP TUESDAY DRY FOR NOW...BUT CHANCES FOR
THUNDERSTORMS RETURN BY WEDNESDAY ACROSS THE NORTH...ON THE EDGE OF
THE CAP AND CLOSER TO FORCING. CHANCES SPREAD SOUTH LATE IN THE WEEK
AS A FRONT PUSHES SOUTH. OTHERWISE...TEMPERATURES WILL BE CLIMBING
BACK TO NEAR NORMAL.

&&

.AVIATION...04/12Z
TRICKY AVIATION FORECAST TODAY...WITH LINGERING SHOWER ACTIVITY
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE PUSHING THROUGH THE STATE
TODAY. IFR/MVFR CIGS IN PLACE ACROSS THE CWA...WITH MVFR VSBYS DUE
TO MAINLY RAIN SHOWERS. THUNDER ACTIVITY HAS MAINLY DIED OFF OVER
THE PAST FEW HOURS...SO REMOVED CB MENTION AT KDSM AND KOTM. CIGS TO
REMAIN QUITE LOW THROUGH THE MORNING...WITH CIGS EXPECTED TO START
LIFTING BY THIS AFTERNOON INTO THE EVENING HOURS AS THE
PRECIPITATION TAPERS OFF. WINDS TO BACK THROUGH THE DAY...CURRENTLY
EASTERLY THEN BECOMING NORTHEASTERLY...AND FINALLY NORTHERLY BY
TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ALBRECHT
LONG TERM...MOYER
AVIATION...ALBRECHT
Hazardous weather outlook, Jul 4, 4:42 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
442 AM CDT SAT JUL 4 2009

IAZ026>028-034>039-044>050-057>062-070>075-081>086-092>097-050945-
FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
442 AM CDT SAT JUL 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING.
LOCALLY HEAVY RAIN THIS MORNING COULD RESULT IN MINOR FLOODING IN
URBAN AREAS AND NEAR STREAMS OR LOW LYING AREAS...MAINLY SOUTH OF
INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING NORTHWEST OF AMES. THERE IS A SLIGHTLY BETTER CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE REGION MONDAY AFTERNOON AND
EVENING...THEN AGAIN ON FRIDAY. THE CHANCE OF SEVERE THUNDERSTORMS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ004>007-015>017-023>025-033-050945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-
442 AM CDT SAT JUL 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING. THERE IS A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS
MONDAY AFTERNOON AND EVENING...THEN WEDNESDAY THROUGH FRIDAY. AT
THIS TIME...THE CHANCE OF SEVERE THUNDERSTORMS IS LOW UNTIL
THURSDAY WHEN CONDITIONS MAY BECOME MORE FAVORABLE FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MOYER

In the hours before

Local storm report, Jul 4, 6:05 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
605 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HEAVY RAIN       1 NE ATLANTIC           41.41N 95.00W
07/04/2009  M3.14 INCH       CASS               IA   CO-OP OBSERVER

            TOTALS SINCE 7AM YESTERDAY. MOST OF THE RAIN FELL AFTER
            MIDNIGHT THIS MORNING.

&&

JH
Local storm report, Jul 4, 7:03 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HEAVY RAIN       MASSENA                 41.25N 94.77W
07/04/2009  M4.30 INCH       CASS               IA   CO-OP OBSERVER

&&

JH
Local storm report, Jul 4, 7:20 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       BLOOMFIELD              40.75N 92.42W
07/04/2009  U0.00 INCH       DAVIS              IA   TRAINED SPOTTER

            STANDING WATER WAS REPORTED IN FIELDS ACROSS DAVIS
            COUNTY. TWO FEET OF PONDED WATER WAS REPORTED ACROSS OLD
            HIGHWAY 2 IN THE TOWN OF BLOOMFIELD.

&&

ALBRECHT
Local storm report, Jul 4, 7:39 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     FLASH FLOOD      1 SW GARDEN GROVE       40.81N 93.62W
07/04/2009                   DECATUR            IA   TRAINED SPOTTER

            RURAL ROAD UNDER 5 TO 6 FEET OF WATER.

&&

JH
Local storm report, Jul 4, 7:47 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     HEAVY RAIN       LORIMOR                 41.13N 94.06W
07/04/2009  M4.15 INCH       UNION              IA   CO-OP OBSERVER

&&

JH
Local storm report, Jul 4, 8:16 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 AM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     HEAVY RAIN       6 NW PROMISE CITY       40.81N 93.23W
07/04/2009  M4.74 INCH       WAYNE              IA   CO-OP OBSERVER

            RAINFALL AMOUNT IS 24 HOUR ACCUMULATION ENDING AT 7AM.
            ANOTHER 0.25 INCHES HAS FALLEN SINCE THEN.

&&

JH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:31 AM CDTAreal Flood AdvisoryDMXCass6 hr
Jul 4, 4:02 AM CDTAreal Flood AdvisoryDMXAdair, Adams, Clarke, Madison, Union6 hr
Jul 4, 5:44 AM CDTAreal Flood AdvisoryDMXAppanoose, Davis, Decatur, Wayne6 hr
Jul 4, 8:52 AM CDTRiver Flood WarningDMXAppanoose, Wayne27 hr
Jul 4, 11:17 AM CDTAreal Flood WarningDMXAdair, Adams, Clarke, Decatur, Madison, Union and 1 more6 hr
Jul 4, 1:10 PM CDTRiver Flood WarningDMXLucas, Wayne26 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.